Psycho-Babble Medication Thread 87245

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

Remeron...should I try it?

Posted by paxvox on December 17, 2001, at 18:47:42

My doc gave me some samples of Remeron to try. I have read so many mixed reports on the stuff, I don't know what to do. Currently on Wellbutrin 150mg SR x 2, Tranzene 7.5mg x 3, and 10mg Ambien at night. Anyone have similar med combos? Any thoughts appreciated.

PAX

 

Re: Remeron...should I try it?

Posted by geno on December 17, 2001, at 20:18:31

In reply to Remeron...should I try it?, posted by paxvox on December 17, 2001, at 18:47:42

> My doc gave me some samples of Remeron to try. I have read so many mixed reports on the stuff, I don't know what to do. Currently on Wellbutrin 150mg SR x 2, Tranzene 7.5mg x 3, and 10mg Ambien at night. Anyone have similar med combos? Any thoughts appreciated.
>
> PAX

Pax,
Let me know how that combo works. Im on a similar combo, Remeron 30-45mg night, ambien 10mg if i awake, desipramine 25mg bed, and xanax.5mg.
I stay away from welbutrin because i found i have "excess dopamine" already. Remeron should counter any anxiety caused by welbutrin.

havent tried tranzene, but it basically in the family like benzodiapines. i like xanax , i dissolve it under my tough and in 20min i can feel less panicy
geno

 

Re: Remeron...should I try it?

Posted by rjk on December 18, 2001, at 7:38:15

In reply to Remeron...should I try it?, posted by paxvox on December 17, 2001, at 18:47:42

I found Remeron to be the best I have tried. Made me very drousy for about 2/3 weeks, but after that I felt better than on anything else. The only problem was that I had to stop it because I came out in a rash. Apparently that is quite common.
Regards
Richard
> My doc gave me some samples of Remeron to try. I have read so many mixed reports on the stuff, I don't know what to do. Currently on Wellbutrin 150mg SR x 2, Tranzene 7.5mg x 3, and 10mg Ambien at night. Anyone have similar med combos? Any thoughts appreciated.
>
> PAX

 

Re: Remeron...should I try it?

Posted by JackD on December 18, 2001, at 17:14:35

In reply to Re: Remeron...should I try it?, posted by geno on December 17, 2001, at 20:18:31

Remeron is definitely worth a shot in my opinion (Great side effect profile, works quickly, works well in polypharmacology). If you do decide to try it, start out at high doses (45-60mg a day). THis will actually make you less drowsy than a low dose and possibly even energized. Oh, and a great added benefit would be that you will no longer need the Ambien to fall asleep at night; remeron knocks you on your A$$!

 

Re: Remeron...should I try it? JackD

Posted by paxvox on December 19, 2001, at 9:51:10

In reply to Re: Remeron...should I try it?, posted by JackD on December 18, 2001, at 17:14:35

I don't know, I'm still leary about the potential side effects. Does anyone know about these?

PAX

 

Re: Remeron...should I try it? paxvox

Posted by Mitch on December 19, 2001, at 13:05:55

In reply to Re: Remeron...should I try it? JackD, posted by paxvox on December 19, 2001, at 9:51:10

> I don't know, I'm still leary about the potential side effects. Does anyone know about these?
>
> PAX

Hi Pax,

I have tried Remeron two or three times. The first time was for several months. Are you planning on sticking with your Wellbutrin in addition to the Remeron? I know you were having some trouble with insomnia (I think)and tachycardia from the WB. *On paper*, the combo should work ok (the WB should counter some of the daytime drowsiness and munchies from the Remeron). I just gained too much weight on it and couldn't shake the drowsiness and cognitive problems from it (no matter what dose I took). I also got pretty hostile on it (but I have bipolar sx too, though). One thing-it is *fantastic* for sleep, especially the lower doses (7.5-15mg). I found that 30mg would cause me to dream so much I was waking up in my sleep several times to lucid dreaming episodes. Also, if someone happened to be severely depressed with no appetite and significant weight loss-it would probably be ideal. It also nearly eliminated my acid refux problems and diarrhea associated with IBS.

Mitch

 

Re: Remeron...should I try it?

Posted by paxvox on December 19, 2001, at 13:22:19

In reply to Re: Remeron...should I try it? paxvox, posted by Mitch on December 19, 2001, at 13:05:55

Thanks for the feedback,Mitch. Yes, I would be ammending my current regimen with the Remeron, not replacing anything. May be that the doc (my Internist I was seeing for the tachycardia, etc) wanted my to try it FOR THOSE reasons. He takes WB himself,so he is aware of its side effects. I have lost a lot of weight, but if it's not due to any physical illness,I don't mind the "lighter" me. If Remeron casued me to gain 5lbs, I wouldn't be concerned, but if you are talking 10+lbs, that would be a different concern. Can you specify the cognitive "hangover" it may cause, and how dose-related that is? Doc gave me samples of 45mg melt-in-your-mouth goodies, so I don't think I can adjust the dose with the samples he gave me.


PAX

 

Re: Remeron...should I try it? paxvox

Posted by Mitch on December 19, 2001, at 23:54:24

In reply to Re: Remeron...should I try it?, posted by paxvox on December 19, 2001, at 13:22:19

> Thanks for the feedback,Mitch. Yes, I would be ammending my current regimen with the Remeron, not replacing anything. May be that the doc (my Internist I was seeing for the tachycardia, etc) wanted my to try it FOR THOSE reasons. He takes WB himself,so he is aware of its side effects. I have lost a lot of weight, but if it's not due to any physical illness,I don't mind the "lighter" me. If Remeron casued me to gain 5lbs, I wouldn't be concerned, but if you are talking 10+lbs, that would be a different concern. Can you specify the cognitive "hangover" it may cause, and how dose-related that is? Doc gave me samples of 45mg melt-in-your-mouth goodies, so I don't think I can adjust the dose with the samples he gave me.
>
>
> PAX


Pax,

If you have read many of the Remeron threads here you will find this common theme about higher doses=less sedation, etc.(my own pdoc touts the same line). That is true for *many* people. I tried increasing Remeron to overcome that. It didn't work for me. The med primarily has an antihistaminic action (H1 receptors)-so you are really looking at a potent antihistamine that happens to affect other receptors that tend to reduce depression. From what I understand, the tiniest dose of this med will completely occupy H1 receptors. As the dose is increased it will affect the other receptors that *may* have an "offsetting" effect of the histamine receptors being fully occupied (the noradreneric receptors). Well...I also have adult ADHD and it never helped that. So, it unmistakeably wrecks my attention at work-I screwed up a lot of stuff-I am really glad my pdoc is very flexible and I got off of it. To summarize its effects..it is like taking 100mg of Benadryl at bedtime, then 50mg when you wake up, then.. 25mg at lunchtime.. with Serzone and Desipramine. ARGH! It is just like taking about five meds in one pill. Probably two or three more meds than you really need. I really think, however this is a godsend for folks who are severely depressed and have no will to eat and have lost a lot of weight (may explain why they have the oral "soltabs"). If I was treating someone being admitted to a hospital with those sx-that would be the first thing I would think of.
Mitch


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.